MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH EXPEDIUM VERSE SPINE SYSTEM FENESTRATED CORT POLYAX SCR 5.5 7.0 X 55MM; ORTHOSIS, SPINAL PEDICLE FIXATION

MEDOS INTERNATIONAL SàRL CH EXPEDIUM VERSE SPINE SYSTEM FENESTRATED CORT POLYAX SCR 5.5 7.0 X 55MM; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 199723755
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, during an unknown surgery, the screws were finally tightened when the screw head part of the thread broke off.The correction key became deformed as well.The surgeon removed, and replaced the 2 screws, inserted a rod and new innies, then tightened them.Procedure was successfully completed without surgical delay.There was no patient harm/consequences.Concomitant device reported: unknown tightener (part# unknown, lot# unknown, quantity unknown).Unknown rods (part# unknown, lot# unknown, quantity unknown); unknown tightener (part# unknown, lot# unknown, quantity unknown).This report is for one (1) expedium verse spine system fenestrated cortical fix polyaxial screw 5.5 7.0 x 55mm.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d10: device returned d11: concomitant products device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.5.5 exp verse fen scr 7.0x55 (part.No: 199723755, lot.No: 246118, qty: 1) was returned and received at us cq.Upon visual inspection at cq, it is observed that one of the reduction tabs was broken but not properly as intended and the other reduction tab looks good without any damage.There was some dry bone cement left inside the cannulated screw.Thus, the complaint is being confirmed.The complaint is being confirmed for 5.5 exp verse fen scr 7.0x55 (part.No: 199723755, lot.No: 246118) as one of the reduction tabs of the received screw got broken.While a definitive root cause cannot be determined, it is possible that the tab of the screw might have encountered unintended forces.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot
=
> the dhr of product code 199723755s, lot 246118, was reviewed and was part of the bounding on the nonconformance nr-0127286 with no link to the complaint description.The lot was released conform to specifications on july 18, 2019.The dhr was electronically reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: 5.5 exp verse fen scr 7.0x55 (part.No: 199723755, lot.No: 246118, qty: 1) was returned and received at us cq.Upon visual inspection at cq, it is observed that one of the reduction tabs was broken but not properly as intended and the other reduction tab looks good without any damage.There was some dry bone cement left inside the cannulated screw.Thus, the complaint is being confirmed.Device failure/ defect was found.Dimensional inspection: dimensional inspection of the received device was not performed at cq due to the post manufacturing damage and geometry of the device design.Documentation/ specification review: no design issues or discrepancies were found during this investigation.Complaint was confirmed.Investigation conclusion: the complaint is being confirmed for 5.5 exp verse fen scr 7.0x55 (part.No: 199723755, lot.No: 246118) as one of the reduction tabs of the received screw got broken.While a definitive root cause cannot be determined, it is possible that the tab of the screw might have encountered unintended forces.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot: the dhr of product code 199723755s, lot 246118, was reviewed and was part of the bounding on the nonconformance (b)(4) with no link to the complaint description.The lot was released conform to specifications on july 18, 2019.Qty.(b)(4).The dhr was electronically reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional event information.This complaint involves three (3) devices.

Brand Name
EXPEDIUM VERSE SPINE SYSTEM FENESTRATED CORT POLYAX SCR 5.5 7.0 X 55MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key10823763
Report Number1526439-2020-02166
Device Sequence Number17036511
Product Code MNI
UDI-Device Identifier10705034402895
UDI-Public(01)10705034402895
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number199723755
Device Catalogue Number199723755S
Device Lot Number246118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/16/2020
Initial Date Received by Manufacturer 11/09/2020
Supplement Date Received by Manufacturer11/16/2020
12/07/2020
12/09/2020
Initial Report FDA Received Date11/11/2020
Supplement Report FDA Received Date12/01/2020
12/07/2020
01/01/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5.5 EXP VERSE FEN SCR 7.0X55; 5.5 EXP VERSE FEN SCR 7.0X55; 5.5 EXP VERSE FEN SCR 7.0X55; UNKNOWN RODS; UNKNOWN RODS; UNKNOWN TIGHTENER; UNKNOWN TIGHTENER; VERSE CORRECTION KEY; VERSE CORRECTION KEY; VERSE CORRECTION KEY; VERSE CORRECTION KEY; VERSE CORRECTION KEY; VERSE CORRECTION KEY; VERSE CORRECTION KEY; VERSE CORRECTION KEY